Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 404, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2007, 2:52 PM CDT for Covington County, Simpson County, Smith County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 2:52 PM CDT (19:52 UTC)
- Expired
- Aug 27, 2007, 3:19 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:55 PM CDT | TSTM WND DMG | 4 Nnw Mount Olive, MS | TREES DOWN ON SARATOGA ROAD. |
| Aug 27, 3:00 PM CDT | TSTM WND DMG | Mount Olive, MS | TREES DOWN ON HIGHWAY 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271953 SVRJAN MSC031-127-129-272030- /O.NEW.KJAN.SV.W.0404.070827T1952Z-070827T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST SIMPSON COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF MAGEE... SOUTHWEST SMITH COUNTY IN CENTRAL MISSISSIPPI... NORTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 330 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT OLIVE...OR ABOUT 7 MILES SOUTHEAST OF MAGEE...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF MAGEE BY 320 PM CDT... 8 MILES SOUTH OF SANATORIUM BY 330 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. IN ADDITION TO PENNY SIZED HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3187 8984 3195 8967 3182 8951 3169 8969 TIME...MOT...LOC 1952Z 086DEG 7KT 3178 8966 $$ CME
2 follow-up statements
000
WWUS54 KJAN 272002
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON AUG 27 2007
MSC129-272012-
/O.CAN.KJAN.SV.W.0404.000000T0000Z-070827T2030Z/
SMITH MS-
302 PM CDT MON AUG 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST SMITH COUNTY IS
CANCELLED...
LAT...LON 3178 8976 3179 8977 3180 8978 3187 8984
3195 8967 3178 8965 3169 8969
TIME...MOT...LOC 2002Z 092DEG 11KT 3179 8971
$$
MSC031-127-272030-
/O.CON.KJAN.SV.W.0404.000000T0000Z-070827T2030Z/
COVINGTON MS-SIMPSON MS-
302 PM CDT MON AUG 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN SIMPSON AND NORTHERN COVINGTON COUNTIES...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF MAGEE...MOVING WEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF MAGEE BY 310 PM CDT...
IN ADDITION TO PENNY SIZED HAIL AND DAMAGING WINDS...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3178 8976 3179 8977 3180 8978 3187 8984
3195 8967 3178 8965 3169 8969
TIME...MOT...LOC 2002Z 092DEG 11KT 3179 8971
$$
CME000
WWUS54 KJAN 272019
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT MON AUG 27 2007
MSC031-127-272029-
/O.CAN.KJAN.SV.W.0404.000000T0000Z-070827T2030Z/
COVINGTON MS-SIMPSON MS-
319 PM CDT MON AUG 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON AND COVINGTON COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3178 8976 3179 8977 3180 8978 3187 8984
3195 8967 3178 8965 3169 8969
TIME...MOT...LOC 2019Z 092DEG 11KT 3179 8977
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:45 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 27, 11:45 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT MON AUG 27 2007 .SHORT TERM...(THIS AFTERNOON) LATEST SATELLITE IMAGERY SHOWED THE UPPER RIDGE CENTERED OVER THE PLAINS. ALSO THE TUTT LOW WAS STILL JUST SOUTH OF THE LOUISIANA COAST LINE. IT WAS STILL NEARLY STATIONARY. OVER THE ARKLAMISS REGION AN INVERTED UPPER TROUGH WAS NOTED. VAPOR IMAGERY WAS SHOWING SOME UPPER DIVERGENCE OVER THE REGION. ALSO ON THE SURFACE A WEAK BOUNDARY WAS NOTED NEAR THE INTERSTATE 20 CORRIDOR. MODELS SHOW THAT WE WILL GET SOME GOOD 850 THETA ADVECTION(340 PLUS) FROM THE EAST. ALSO AN UPPER JET WILL MOVE OVER THE EASTERN PORTION OF THE REGION FROM THE SOUTH ON THE ORDER OF AROUND 40 TO 45 KNOTS...WHICH WILL PUT US IN THE LEFT FRONT QUAD. THE TROPICAL FLOW FROM THE TUTT WILL HELP TO PUSH IN MORE MOISTURE ACROSS THE REGION. AREA MORNING SOUNDINGS SHOWED PRECIPITABLE WATER FROM 1.8 TO AROUND 2 INCHES. WE HAVE SOME DECENT LAPSE RATES OF AROUND 6C (700-500 MB). ALSO A GOOD LAYER OF CAPE FROM 800 MB TO OVER 200 MB...WHICH COULD PROVIDE ACCESS FOR SOME DEEP CONVECTION. THIS SHOULD FAVOR MORE SHOWERS AND THUNDERSTORMS COMING ACROSS THE REGION FROM THE SOUTH. SOME OF THE STORMS MAY BE STRONG TO POSSIBLY SEVERE. SO HAVE UPGRADED TEXT ON THE HWO TO ISOLATED SEVERE. WILL MAKE JUST SMALL CHANGES TO TEMPS AND POPS./17/ ADJUSTED TEMPS UP A FEW DEGREES ACROSS THE CENTRAL AND EAST...DUE TO LOWER 90S READINGS AT 11 AM. THE REST OF FORECAST LOOKS ON TRACK./17/ .AVIATION....MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY EAST OF OF INTERSTATE 55 WITH MVFR TO LOCALLY IFR CONDITIONS. THESE WILL BE MORE NUMEROUS EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 20. MOVING TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE ISOLATED. ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT SHOULD NOT TAKE LONG TO RECOVER. THE ACTIVITY WILL CONTINUE THROUGH THE EARLY EVENING HOURS. AFTER MIDNIGHT SOME PATCHY FOG WILL PROVIDE MVFR CONDITIONS AFTER MIDNIGHT...WHICH SHOULD LIFT BY 14Z. THE MAIN AREAS SHOULD BE KMEI...KHBG AND KJAN./17/ .PREVIOUS DISCUSSION...350 AM CDT MON AUG 27 2007 .DISCUSSION...WATER VAPOR IMAGERY THIS MORNING SHOWS THE TUTT LOW FEATURE SPINNING JUST SOUTH OF THE LA COASTLINE OVER THE NORTH CENTRAL GULF OF MEXICO. IT IS SITTING NEARLY STATIONARY THIS MORNING BUT SHOULD MOVE TO THE WEST SLOWLY TODAY. THE BOUNDARY IS STRETCHED ACROSS THE CWFA THIS MORNING SITTING AROUND THE NATCHEZ TRACE CORRIDOR. HIGH PRESSURE ALOFT SITS TO OUR NORTHWEST AND RIDGING IS EXPECTED TO INCREASE A BIT OVER THE CWFA TODAY. THIS MORNING WE SEE A MOISTURE GRADIENT ACROSS THE CWFA ASSOCIATED WITH THE BOUNDARY WITH MID 60 DEWPOINTS IN THE DELTA REGION TO LOWER 70 DEWPOINTS IN THE SOUTHEAST. THIS BOUNDARY WILL SLOWLY MOVE NORTH THROUGH THE DAY...AS WILL MOISTURE INCREASE OVER THE CWFA. THE 00Z JAN RAOB SHOWED PWATS OVER THE CWFA AROUND 1.8 INCHES. THIS SHOULD INCREASE TO AROUND 2.0 INCHES BY THIS AFTERNOON...GIVING HIGHER VALUES TO THE SOUTHEAST AND LOWER TO THE NORTHWEST. AS WE MOVE INTO THE AFTERNOON AND EVENING AND THE BOUNDARY MOVES GRADUALLY WAVERS TO THE NORTH...THE TUTT LOW SHOULD MOVE TO THE WNW. THIS WILL HELP IN THE DEVELOPMENT OF A WEAK INVERTED TROUGH OVER THE AREA TO HELP WITH AFTERNOON AND EVENING CONVECTION. MADE A FEW MINOR ADJUSTMENTS TODAY FOR POPS. THE BIGGEST CHANGE WAS TO INCREASE IN THE SOUTHEAST WHERE THE BEST MOISTURE AND INSTABILITY WILL BE LOCATED. THERE WILL BE A CHANCE FOR SOME ISOLATED STRONG STORMS TODAY. THIS WILL MAINLY BE FOR THE EXTREME SOUTHEAST COUNTIES. THIS IS WHERE THE BEST INSTABILITY WILL BE LOCATED...MLCAPES AROUND 1900-2500 J/KG AND 500 MB TEMPS AROUND -6C. WILL MENTION A BRIEF WORDING OF THE POSSIBILITY FOR ISOLATED STRONG STORMS IN THE MORNING HWO. FOR TONIGHT...THE DRIER NORTHWEST WILL BEGIN TO INCREASE IN MOISTURE AS ALL OF THESE FEATURES DRIFT TO THE NORTH THROUGH THE DAY. MADE A FEW ADJUSTMENTS TO POPS FOR TONIGHT AS WELL...MAINLY LEAVING SCATTERED WORDING IN FOR THE NATCHEZ TRACE AND SOUTH AND INTRODUCING ISOLATED INTO THE NORTHWEST. AND OF COURSE SINCE MOST OF THE ACTIVITY WILL BE SUPPORTED BY DAYTIME HEATING...WILL LEAVE ISOLATED WORDING EVERYWHERE FOR THE OVERNIGHT HOURS. DID NOT MAKE MANY CHANGES TO TEMPERATURES IN THE SHORT TERM. MAV GUI GAVE VALUES IN THE UPPER 90S IN THE NORTHWEST WHERE IT WILL BE DRIER THROUGH MOST OF THE DAY...TO THE LOWER 90S IN THE SOUTHEAST. THERE WILL BE MORE CLOUD COVER AND CONVECTION OVER THE SOUTHEAST TODAY...WHICH SHOULD HAMPER TEMPERATURES A BIT. ALSO AGREE WITH GUI FOR GIVING ANOTHER NIGHT OF LOWER 70S FOR LOW TEMPERATURES. /14/ TUESDAY THROUGH THURSDAY... THE NRN END OF THE WWD MOVING UPPER LEVEL TROUGH OVER THE NRN GULF OF MEXICO WILL CONTINUE TO SHEAR OUT TUESDAY AS IT STRETCHES ACROSS THE GULF COAST STATES. WEAK MOISTURE CONVERGENCE...PRECIPITABLE WATER VALUES > 2 INCHES...AND DECENT MID/UPPER LEVEL LAPSE RATES (850MB-400MB DT 36 DEG C) WILL CONTINUE TO COMBINE TO SUPPORT AT LEAST SCATTERED DIURNAL TSTM ACTIVITY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE SHEAR AXIS WILL HAVE GREATEST INFLUENCE. OTHERWISE...THE SUBTROPICAL RIDGE AXIS WILL HAVE A SAY IN BRINGING MORE HEAT AND HUMIDITY WITH TEMPS A BIT ABOVE LATE AUGUST CLIMATOLOGY. FRIDAY THROUGH NEXT WEEKEND... THE GFS SUGGESTS THAT A SURGE OF DRIER AIR WILL PUSH SOUTHWARD ACROSS THE AREA...BRINGING LOWER DEWPOINT TEMPS. A LOW-LEVEL THERMAL RIDGE WILL COINCIDE THE INTRUSION OF DRY AIR SO EXPECT TEMPERATURES WILL SOAR TO HIGHER VALUES THAN MEX GUIDANCE INDICATES FOR FRIDAY. AT THIS POINT...JUST RAISED FRIDAY HIGHS A COUPLE OF DEGREES ACROSS THE BOARD. FORTUNATELY...WE SHOULD NOT HAVE TO CONTEND WITH SEARING HEAT SUCH AS IN THE PAST FEW WEEKS. RAIN CHANCES SHOULD BEGIN A DOWNWARD TREND WITH THE DRIER AIR MOVING IN. /EC/ && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. A FEW SITES MAY SEE MVFR PATCHY FOG THIS MORNING. THIS SHOULD BEGIN TO LIFT BY 14Z. THIS AFTERNOON AND EVENING MUCH OF THE AREA WILL BE ABLE TO AFTERNOON SHOWERS AND THUNDERSTORMS. THESE WILL BE MORE NUMEROUS IN THE SOUTHEAST AFFECTING MAINLY HBG. MOVING TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE ISOLATED. ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT SHOULD NOT TAKE LONG TO RECOVER. OTHERWISE NO PROBLEMS ARE EXPECTED THROUGH THE FORECAST PERIOD. /14/ .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 14 LONG TERM: EC
Hazardous weather outlook, Aug 27, 2:15 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT MON AUG 27 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 205 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY DEEP MOISTURE WILL COMBINE WITH AN UNSTABLE AIRMASS TO ALLOW FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE OVER THE ARKLAMISS REGION FOR THE REMAINDER OF THE AFTERNOON INTO THIS EVENING AND AGAIN FOR TUESDAY. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED...THROUGH EARLY THIS EVENING AND WILL REDEVELOP AGAIN BY TUESDAY AFTERNOON. STORMS WILL BE MOST NUMEROUS SOUTH OF THE NATCHEZ TRACE. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MILES PER HOUR. TORRENTIAL DOWNPOURS WILL OCCUR WITH STRONGER STORMS AND MAY PRODUCE LOCALIZED FLOODING. SMALL TO NICKEL SIZE HAIL WILL ALSO BE A POSSIBILITY WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE THROUGH EARLY TUESDAY EVENING. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MILES PER HOUR. TORRENTIAL DOWNPOURS WILL OCCUR WITH STRONGER STORMS AND MAY PRODUCE LOCALIZED FLOODING. SMALL HAIL WILL ALSO BE A POSSIBILITY WITH THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Local storm report, Aug 27, 10:54 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG STONEWALL 32.14N 88.80W
08/26/2007 CLARKE MS COUNTY OFFICIAL
A FEW POWER LINES WERE BLOWN DOWN.
&&
CMESpecial weather statement, Aug 27, 12:48 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1248 PM CDT MON AUG 27 2007 MSZ054-272000- COPIAH- INCLUDING THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...WESSON 1248 PM CDT MON AUG 27 2007 ...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN COPIAH COUNT... A STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY RAINFALL WAS DEVELOPING NEAR ALLEN. THE STORM WAS MOVING NORTH AROUND 15 MPH. PERIODS OF HEAVY RAINFALL REDUCING VISIBILITIES TO A MILE OR LESS WILL BE LIKELY. WIND GUSTS GREATER THAN 30 MPH CAN BRING DOWN SMALL TREES AND LARGE LIMBS.
Special weather statement, Aug 27, 1:24 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 124 PM CDT MON AUG 27 2007 MSZ053-054-059-271900- JEFFERSON MS-CLAIBORNE MS-COPIAH MS- 124 PM CDT MON AUG 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN WAS LOCATED 4 MILES WEST OF BARLOW IN WESTERN COPIAH COUNTY AT 124 PM CDT. PEA SIZED HAIL WAS ALSO POSSIBLE. THE STORM WAS MOVING NORTHWEST AROUND 15 MPH AND MAY MOVE INTO RURAL CLAIBORNE AND JEFFERSON COUNTIES. PERIODS OF HEAVY RAINFALL MAY REDUCE VISIBILITIES TO A MILE OR LESS. PEOPLE IN CLAIBORNE...COPIAH AND JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Aug 27, 1:46 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT MON AUG 27 2007 MSZ049-272100- RANKIN- INCLUDING THE CITIES OF...PEARL...BRANDON...RICHLAND 146 PM CDT MON AUG 27 2007 ...STRONG THUNDERSTORM DEVELOPING OVER EASTERN RANKIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WINDS...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY RAINFALL WAS DEVELOPING NEAR BRANDON. THE STORM WAS MOVING NORTHEAST NEAR 20 MPH. PERIODS OF HEAVY RAINFALL MAY REDUCE VISIBILITIES TO A MILE OR LESS. WIND GUSTS GREATER THAN 30 MPH...CAN BRING DOWN SMALL TREES AND LIMBS. 7
Local storm report, Aug 27, 1:54 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 4 SE PATTISON 31.85N 90.84W
08/27/2007 CLAIBORNE MS COUNTY OFFICIAL
TREES DOWN ALONG FOREST GROVE ROAD AND BARLAND ROAD.
&&
JCULINSpecial weather statement, Aug 27, 2:17 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 217 PM CDT MON AUG 27 2007 MSZ064-272130- JEFFERSON DAVIS- INCLUDING THE CITIES OF...PRENTISS...BASSFIELD 217 PM CDT MON AUG 27 2007 ...A STRONG THUNDERSTORM CONTINUES OVER JEFFERSON DAVIS COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WIND GUSTS..FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY RAINFALL WAS SLOWLY DRIFTING NORTHWEST ACROSS THE AREA. WIND GUSTS GREATER THAN 30 MPH MAY BRING DOWN SMALL TREES AND LIMBS. ALSO BRIEF DOWNPOURS MAY REDUCE VISIBILITIES TO A MILE OR LESS. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Aug 27, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 38 min |
| Aug 27, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 66 min |
| Aug 27, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 26 min |
| Aug 27, 2:18 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 22 min |
| Aug 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Aug 27, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 18 min |
| Aug 27, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.